MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX CHONDRAL DART, 18MM (5-BOX); BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. ARTHREX CHONDRAL DART, 18MM (5-BOX); BIO SOFT TISSUE FIXATN FASTNR
Model Number ARTHREX CHONDRAL DART, 18MM (5-BOX)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/08/2024 it was reported by a sales representative via email that an ar-4005b-18 chondral dart broke.This occurred during a procedure where the chondral dart broke while inserted into the defect.A second one was implanted successfully.Nothing was left inside the patient.Additional information was provided on 05/14/2024 where the sales representative stated this event occurred during a femoral condyle ocd the drill for the dart in the kit was used to prepare the bone.The patient had a hard bone.All fragments were retrieved, and a second chondral dart was used to proceed with the case.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion and improper bone preparation.

Brand Name
ARTHREX CHONDRAL DART, 18MM (5-BOX)
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19481946
Report Number1220246-2024-04903
Device Sequence Number20809653
Product Code MAI
UDI-Device Identifier00888867031166
UDI-Public00888867031166
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberARTHREX CHONDRAL DART, 18MM (5-BOX)
Device Catalogue NumberAR-4005B-18
Device Lot Number7013150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown